MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony toric multifocal intraocular lens (model zxt375, +23.0 diopter) was explanted in a secondary procedure from patient's operative eye because of an unspecified lens malfunction diagnosis.Reportedly a model zxt375, with a larger diopter of +24.5 was implanted as the replacement lens for the patient.Patient was doing good when discharged.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 3/7/2018.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.The sample was inspected by a qualified final inspection operator using 12x magnification.The lens is cut and contaminated.There are no further anomalies.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the labeling was not reviewed because limited information was received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7301295
Report Number9614546-2018-00193
Device Sequence Number957856
Product Code POE
UDI-Device Identifier05050474607033
UDI-Public(01)05050474607033(17)210727
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/27/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;